MAUDE Adverse Event Report: ARTHREX, INC. SCORPION-MULTIFIRE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SCORPION-MULTIFIRE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SCORPION-MULTIFIRE
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a rotator cuff repair procedure as the surgeon was passing sutures through the cuff, they realized that a piece of the jaw on the ar-13996 multifire scorpion was missing.The surgeon proceeded to look for the broken fragment.An x-ray was called and confirmed the broken piece was in the patient's shoulder.After many attempts, the surgeon decided to leave the piece due to it being far back with the repair.The rep reported no unplanned incisions were made.The procedure was the first case of the day, and the facility usually keeps two scorpions in their tray.The lot number of the complaint device is unknown.The complaint device is currently being held by the hospital's risk management department.It is currently unknown if the surgeon plans to perform a second surgery.Additional information received on 01/30/2020: the rep received confirmation from the surgeon that a second surgery will not be performed.

Brand Name
SCORPION-MULTIFIRE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9695545
Report Number1220246-2020-01657
Device Sequence Number1743011
Product Code LXH
UDI-Device Identifier00888867015968
UDI-Public00888867015968
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSCORPION-MULTIFIRE
Device Catalogue NumberAR-13996
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2020
Initial Report FDA Received Date02/11/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;